MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOVIDEOSCOPE
Model Number BF-XT160
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that while using the evis exera bronchovideoscope, a distal end defect was observed.The procedure was alveolar broncholavage.There were no reports of patient harm or impact associated with this event.During testing and inspection of the returned device, the coating on the insertion section was found to be peeling off (greater than or equal to 1 x 1 mm2), which had been attributed due to stress of repeated use, external factors, or handling.This medical device report (mdr) is being submitted to capture the reportable malfunction found during device evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed.During the evaluation, it was determined that there was leakage from the bending section cover (a-rubber).Additionally, the evaluation revealed the following findings: electrical-connector unit had water leakage; light guide cover lens (1x) was damaged; bending section cover (a-rubber) adhesive was separated; body control unit was cracked; light guide-cover was scratched; grip unit was scratched; up down plate was scratched; lever was cracked; universal cord was scratched; electrical -connector unit was corroded; reduced angulation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified; however, the event likely occurred due to physical stress or chemical stress.The event can be detected/prevented by following the instructions for use which state: 1) "inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, peeling, scratching, holes, sagging, transformation, bends, adhesion of foreign body, dropout of parts, any protruding objects or other irregularities." 2) "do not strike, bend, hit, pull, twist, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, such as burns, bleeding, and/or perforation.It could also cause parts of the endoscope to fall off inside the patient." 3) "this instrument is not durable, or does not have sufficient durability against the respective methods stated in the guidelines of each country for destroying or inactivating prions.For information on the durability against each method, please contact olympus.If cleaning, disinfection and sterilization methods not stated in this instruction manual are performed, olympus cannot guarantee the effectiveness, safety and durability of this instrument.Make sure to confirm that there is no abnormality before use, and use under responsibility of a physician.Do not use if any abnormality is found." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16702460
Report Number9610595-2023-05817
Device Sequence Number5617218
Product Code EOQ
UDI-Device Identifier04953170340147
UDI-Public04953170340147
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-XT160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown